Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 7, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Jan 28, 2014, 3:51 PM CST for 5 counties in Texas. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2014, 3:51 PM CST (21:51 UTC)
- Expired
- Jan 28, 2014, 6:00 PM CST
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1757 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 465 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436 WWUS74 KHGX 282151 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 351 PM CST TUE JAN 28 2014 ...HARD FREEZE EXPECTED FOR NORTHERN HALF OF SOUTHEAST TEXAS TONIGHT... .VERY DRY NEAR SURFACE AIR WILL COOL QUICKLY TONIGHT. TEMPERATURES WILL FALL INTO THE MID 20S FOR SEVERAL HOURS OVERNIGHT ACROSS THE NORTHERN HALF OF SOUTHEAST TEXAS. TXZ214-290600- /O.NEW.KHGX.HZ.W.0004.140129T0600Z-140129T1200Z/ /O.NEW.KHGX.WI.Y.0007.140128T2151Z-140129T0000Z/ CHAMBERS- INCLUDING THE CITIES OF...ANAHUAC...MONT BELVIEU...WINNIE 351 PM CST TUE JAN 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * EVENT...STRONG NORTH WINDS THIS AFTERNOON. TEMPERATURES IN THE MID TO UPPER 20S OVERNIGHT. * TIMING...TEMPERATURES WILL FALL INTO THE 20S BY MIDNIGHT AND REACH THE MID 20S FOR A PERIOD OF TWO TO THREE HOURS OVERNIGHT. * IMPACT...COLD TEMPERATURES CAN DAMAGE SENSITIVE VEGETATION AND POSES A SAFETY HAZARD FOR PERSONS AND PETS. WET ROADWAYS MAY BEGIN TO DEVELOP ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS && $$ TXZ163-164-176>179-195>200-210>213-290600- /O.NEW.KHGX.HZ.W.0004.140129T0600Z-140129T1200Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HARRIS-HOUSTON-LIBERTY- MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION... COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE... GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...KATY... LAKE SOMERVILLE...LIBERTY...LIVINGSTON...MADISONVILLE... NAVASOTA...ONALASKA...PASADENA...PRAIRIE VIEW...SEALY... SHEPHERD...THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WILLIS 351 PM CST TUE JAN 28 2014 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST WEDNESDAY. * EVENT...COLD TEMPERATURES OVERNIGHT. * TIMING...TEMPERATURES WILL FALL INTO THE 20S BY MIDNIGHT AND REACH THE MID 20S FOR A PERIOD OF TWO TO THREE HOURS OVERNIGHT. * IMPACT...COLD TEMPERATURES CAN DAMAGE SENSITIVE VEGETATION AND POSES A SAFETY HAZARD FOR PERSONS AND PETS. WET ROADWAYS WILL BE SUBJECT TO ICE DEVELOPMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ235>238-290000- /O.NEW.KHGX.WI.Y.0007.140128T2151Z-140129T0000Z/ BRAZORIA-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANGLETON...BAY CITY...EDNA... FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY... PALACIOS...PEARLAND...TEXAS CITY 351 PM CST TUE JAN 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * EVENT...STRONG NORTH WINDS THIS AFTERNOON. TEMPERATURES IN THE MID TO UPPER 20S OVERNIGHT. * TIMING...TEMPERATURES WILL FALL INTO THE 20S BY MIDNIGHT AND REACH THE MID 20S FOR A PERIOD OF TWO TO THREE HOURS OVERNIGHT. * IMPACT...COLD TEMPERATURES CAN DAMAGE SENSITIVE VEGETATION AND POSES A SAFETY HAZARD FOR PERSONS AND PETS. WET ROADWAYS MAY BEGIN TO DEVELOP ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Jan 28, 11:42 AM CST, 4 hours 9 minutes earlier.
Area forecast discussion, Jan 28, 11:42 AM CST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1142 AM CST TUE JAN 28 2014
.UPDATE...
PRECIPITATION HAS LARGELY SHIFTED INTO THE SOUTHERN HALF OF
SOUTHEAST TEXAS THIS MORNING. MANY PORTIONS OF THE METRO AREA ARE
REPORTING SLEET MIXED WITH SOME LIGHT SNOW. THE HEAVIEST
PRECIPITATION IS CONFINED TO TWO AREAS...ONE LARGELY ALONG
INTERSTATE 10 AND ANOTHER TO THE SOUTHWEST OF HOUSTON. THE OVERALL
MOVEMENT OF THIS ACTIVITY WILL BE TO THE SOUTH AS WE GO THROUGH
THE AFTERNOON. GIVEN THE SLIGHTLY SLOWER EXIT WILL EXTEND THE
WINTER WX ADVISORY FOR ALL AREAS FROM INTERSTATE 10 TO THE COAST
THROUGH 4PM. ONLY OTHER CHANGES THIS MORNING WERE TO RAISE
TEMPERATURES SLIGHTLY FOR OUR FAR NORTHERN COUNTIES AS THE
CLEARING LINE IS BEGINNING TO MOVE IN WHICH WILL ALLOW HIGHS FOR
HOUSTON COUNTY AND SURROUNDING AREAS TO REACH THE MID 30S TODAY.
HAVE ALSO ADJUSTED MIN TEMPS TONIGHT AND TEMPERATURE TRENDS
THROUGH MID WEDNESDAY MORNING. 38
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 34 23 47 32 60 / 30 10 10 10 10
HOUSTON (IAH) 34 25 47 31 62 / 50 10 10 10 10
GALVESTON (GLS) 35 30 45 40 60 / 50 10 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...FORT BEND...
GRIMES...HARRIS...HOUSTON...LIBERTY...MADISON...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
WINTER WEATHER ADVISORY UNTIL 2 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON...
JACKSON...MATAGORDA.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: BRAZORIA...CHAMBERS...GALVESTON...JACKSON...
MATAGORDA.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM 6 PM CST THIS EVENING
THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: GALVESTON
BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL NOON CST WEDNESDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&
DISCUSSION...38
AVIATION/MARINE...45Hazardous weather outlook, Jan 28, 5:40 AM CST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 540 AM CST TUE JAN 28 2014 TXZ163-164-176>179-195>200-210>214-227-291300- AUSTIN-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GRIMES-HARRIS- HOUSTON-LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY- WALKER-WALLER-WASHINGTON- 540 AM CST TUE JAN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 12 NOON CST... .DAY ONE...TODAY AND TONIGHT A WINTRY WEATHER MIX OF FREEZING RAIN AND SLEET WILL END AROUND MIDDAY. FREEZING RAIN ACCUMULATIONS OF UNDER 0.05 INCHES IS POSSIBLE. TEMPERATURES WILL DIP BELOW FREEZING THIS MORNING AND ARE EXPECTED TO WARM ABOVE FREEZING TO BETWEEN 35 AND 40 THIS AFTERNOON. TEMPERATURES WILL FALL BELOW FREEZING INTO THE UPPER 20S THIS EVENING. OVERNIGHT LOWS ARE EXPECTED TO BE IN THE MID 20S. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GMZ330-291300- MATAGORDA BAY- 540 AM CST TUE JAN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON FOR NORTH WINDS 2O TO 25 KNOTS. THE WINDS WILL SLOWLY DIMINISH TONIGHT TO BETWEEN 15 TO 20 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ226-235>238-291300- BRAZORIA-GALVESTON-JACKSON-MATAGORDA-WHARTON- 540 AM CST TUE JAN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ALTHOUGH THE TEMPERATURE IS EXPECTED TO REMAIN ABOVE FREEZING TODAY...TEMPERATURE READINGS WILL FALL INTO THE MID AND UPPER 30S THIS MORNING AND THEN WARM SLIGHTLY TO NEAR 40 THIS AFTERNOON. LIGHT RAIN IS EXPECTED TO DEVELOP LATER THIS MORNING AND PERSIST THROUGH THE MID AFTERNOON. BECAUSE ELEVATED SURFACES WILL BE COLDER...MINOR ICE ACCUMULATIONS MAY OCCUR ON BRIDGES AND OVERPASSES DURING THE MID AND LATE MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GMZ335-350-355-370-375-291300- GALVESTON BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 540 AM CST TUE JAN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON FOR NORTH WINDS OF 20 TO 25 KNOTS. THE WINDS ARE EXPECTED TO SLOWLY DIMINISH TONIGHT TO BETWEEN 15 AND 20 KNOTS. SEAS OFF THE COAST TODAY WILL RANGE FROM 4 TO 6 FEET NEARSHORE AND 7 TO 10 FEET OFFSHORE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jan 28, 11:39 AM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1139 AM CST TUE JAN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM SLEET LEAGUE CITY 29.49N 95.11W
01/28/2014 U0.0 INCH GALVESTON TX NWS EMPLOYEE
SLEET IS REPORTED AT THE NWS OFFICE.
&&
EVENT NUMBER HGX1400035
PKLocal storm report, Jan 28, 11:48 AM CST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1148 AM CST TUE JAN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM SLEET SANTA FE 29.38N 95.10W
01/28/2014 U0.0 INCH GALVESTON TX NWS EMPLOYEE
ICE PELLETS REPORTED IN SANTA FE.
&&
EVENT NUMBER HGX1400036
PKLocal storm report, Jan 28, 12:05 PM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1205 PM CST TUE JAN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW 4 ENE MADISONVILLE 30.97N 95.85W
01/28/2014 U0.0 INCH MADISON TX COUNTY OFFICIAL
ABOUT HALF AN INCH OF SNOW AND ICE PELLETS WERE ON THE
GROUND AT A RANCH LOCATED 4 MILES ENE OF MADISONVILLE ON
FM 1428.
&&
EVENT NUMBER HGX1400037
PKLocal storm report, Jan 28, 2:24 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
224 PM CST TUE JAN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM SNOW GALVESTON 29.23N 94.89W
01/28/2014 U0.0 INCH GALVESTON TX TRAINED SPOTTER
LIGHT SNOW IS REPORTED IN GALVESTON AT 39TH STREET AND
P.
&&
EVENT NUMBER HGX1400038
PKSpecial weather statement, Jan 28, 2:40 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 240 PM CST TUE JAN 28 2014 TXZ163-164-176>179-195>200-210>214-226-227-235>238-282245- HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS- WASHINGTON-GRIMES-MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER- HARRIS-CHAMBERS-WHARTON-FORT BEND-JACKSON-MATAGORDA-BRAZORIA- GALVESTON- INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON... MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON... CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE... COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS... CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...COLUMBUS... EAGLE LAKE...WEIMAR...SEALY...BELLVILLE...HEMPSTEAD... PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL... HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...EL CAMPO...WHARTON... PIERCE...SUGAR LAND...MISSOURI CITY...RICHMOND...ROSENBERG... EDNA...BAY CITY...PALACIOS...PEARLAND...LAKE JACKSON...ALVIN... ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD... GALVESTON 240 PM CST TUE JAN 28 2014 ...ICY ROADS EXPECTED TONIGHT... THE WINTER WEATHER ADVISORY WILL LIKELY BE ALLOWED TO EXPIRE AT 4 PM. SOME SNOW FLURRIES WILL BE POSSIBLE TONIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA BUT NO ACCUMULATION IS EXPECTED. THE PRIMARY ISSUE TONIGHT WILL BE ICE FORMING ON ROADS AND OVERPASSES. TEMPERATURES ACROSS THE SOUTHERN HALF OF THE AREA RANGED FROM 32 TO 34 ALONG THE COAST AT 3 PM AND INLAND FROM 33 TO 30. TEMPERATURES SHOULD CONTINUE TO FALL THIS EVENING AND ACROSS ALL OF SOUTHEAST TEXAS...TEMPERATURES ACROSS ALL OF SOUTHEAST TEXAS BUT THE IMMEDIATE COAST SHOULD BE AT OR BELOW 31 DEGREES AND PERHAPS AS LOW AS 27 BY 10 PM...FALLING LOWER THROUGH THE REMAINDER OF THE NIGHT. THOUGH ONLY A FEW ROADS HAD ICE DEVELOP THIS MORNING AND AFTERNOON...AS TEMPERATURES FALL INTO THE 20S THE ROADS THAT ARE STILL WET OR DAMP WILL FREEZE UP AND ICY ROADS WILL BECOME MORE WIDESPREAD. AREAS THAT DRIED OUT DURING THE AFTERNOON ROUGHLY NORTH OF A LINE FROM BRENHAM TO HUNTSVILLE TO NEAR CORRIGAN WILL EXPERIENCE THE LEAST AMOUNTS OF ICE AND LIKELY JUST IN WIND PROTECTED LOW LYING AREAS. HARD FREEZE CONDITIONS WILL BE LIKELY OVER THESE AREAS AS WELL WITH TEMPERATURES FALLING TO THE LOWER 20S. AREAS SOUTH OF THE A LINE FROM AROUND BRENHAM TO HUNTSVILLE TO CORRIGAN WILL LIKELY EXPERIENCE MORE ICY CONDITIONS INCLUDING THE HOUSTON METRO AREA. NEAR THE IMMEDIATE COAST TEMPERATURES WILL BE SLOWER TO FALL TO FREEZING BUT AFTER MIDNIGHT ICY ROADS AND BRIDGES WILL BE POSSIBLE EVEN ON GALVESTON ISLAND. ROADS...BRIDGES...AND OVERPASSES MAY BECOME SLICK AS DAMP ROADS FREEZE THIS EVENING. SIDEWALKS...PORCHES...STEPS...AND DRIVEWAYS MAY HAVE PATCHES OF ICE...SO CHECK YOUR FOOTING AND BE VERY CAREFUL. IF TRAVELING...DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON CURVES OR WHEN MAKING TURNS.
Local storm report, Jan 28, 3:31 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
331 PM CST TUE JAN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM SLEET BAYTOWN 29.75N 94.97W
01/28/2014 U0.0 INCH HARRIS TX EMERGENCY MNGR
BAYTOWN POLICE HAVE CLOSED THE SH146 SOUNTHBOUND RAMP
TO SPUR 330 DUE TO ICING.
&&
EVENT NUMBER HGX1400039
PKThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:51 PM CST | Hard Freeze Warning | HGX | Austin, Brazos, Burleson, Chambers, Colorado, Grimes and 11 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.